Virginia, 2011Damaging Wind in Virginia, September 15, 2011
September 15, 2011 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 15, 5:32 PM EST, 1 minute earlier.
Area forecast discussion, Sep 15, 5:32 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT THU SEP 15 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL EXIT THE REGION THIS EVENING. CANADIAN
HIGH PRESSURE SLOWLY BUILDS IN FOR FRIDAY AND THE WEEKEND.
MEANWHILE...LOW PRESSURE DEVELOPS ALONG THE CAROLINA COAST BY
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC COLD FRONT CURRENTLY MAKING ITS WAY THROUGH THE TIDEWATER/NE NC AND
SHOULD DROP SOUTH OF NE NC BY 03Z. WINDS HAVE TURNED TO THE NORTH
AND NORTHWEST BEHIND THE FRONT...AND CLOUDS AND COOLER AIR ARE
INFILTRATING FROM THE NW. CONVECTION WILL CONTINUE ALONG THE
FRONT...ACROSS THE TIDEWATER/SE VA INTO NE NC...THROUGH 10 PM
WHERE AN ISOLATED STRONG TO SVR STORM IS POSSIBLE. LOCALIZED
DAMAGING WIND GUSTS AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
OTW....A COUPLE OF SHOWERS WILL AFFECT NORTHERN AND CENTRAL PARTS
OF THE FA OVER THE NEXT FEW HOURS. FOR THE OVERNIGHT HOURS...THE
AFOREMENTIONED COLD FRONT DEPARTS TO THE SOUTH WITH A FEW
LINGERING SHOWERS FOR SOUTHEAST/SOUTHERN ZONES. WITH HIGH PRESSURE
NUDGING INTO THE REGION OVERNIGHT...SHOULD SEE SOME PARTIAL
CLEARING NORTH LATE. LOWS TONIGHT IN THE MID/UPR 40S NW TO THE LOW
60S SERN BEACHES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CAD/WEDGE PATTERN DEVELOPS FOR FRIDAY AS STRONG HIGH PRESSURE
NUDGES DOWN THE LEE SIDE OF THE APPALACHIANS ON A N-NE LOW LVL
FLOW. TOUGHEST THING FOR THE MODELS TO DETERMINE FOR THIS EVENT
IS JUST HOW MUCH OVERRUNNING PRECIP WILL OCCUR ON FRIDAY AS
OPPOSED TO JUST OVERCAST CONDITIONS. BOTH THE ECMWF AND GFS HAVE
BACKED OFF ON PRECIP CHANCES DURING THE DAY...LIMITING THEM TO FAR
SOUTHERN VA/NE NC. AS SUCH WILL NOT GO HIGHER THAN SLIGHT CHC POPS
IN THOSE AREAS. DRY AND RATHER CLOUDY ELSEWHERE WITH MAX TEMPS
15-25 DEGREES COOLER THAN TODAY. HIGHS WILL ONLY BE IN THE 60S.
A COASTAL LOW BEGINS TO DEVELOP ALONG THE CAROLINA COAST BY FRI
NIGHT AND SLOWLY LIFTS NORTHEASTWARD THROUGH THE WEEKEND. THIS
LOW WILL LIKELY BRING OVERRUNNING RAIN TO SE ZONES THROUGH SAT
NIGHT...AND PROBABLY INTO SUNDAY. THE TOUGH QUESTION IS JUST HOW
FAR NORTH WILL THIS RAIN MAKE IT. THERE ARE SOME DIFFERENCES IN
THE MODELS WITH REGARDS TO THIS BUT OVERALL IT APPEARS THAT AN
AVC-AKQ-MFV LINE WILL BE THE NORTHERN MOST EXTENSION OF LIKELY
POPS. THERE COULD BE A SHARP NORTHERN EDGE TO THE PRECIP WITH
PLACES FROM THE RICHMOND METRO NORTHWARD NOT SEEING ANY RAIN AT
ALL. STILL NOT READY TO PULL POPS ENTIRELY ACROSS NORTHERN AREAS THIS
WEEKEND...BUT WILL GO NO HIGHER THAN SLIGHT CHC TO LOW END CHC POPS.
IF ANY RAIN LINGERS INTO SUNDAY...IT WILL MOSTLY LIKELY BE LIMITED
TO EASTERN/SE ZONES. LOWS FRIDAY NIGHT UPR 40S NW TO THE LOW 60S
SERN BEACHES. HIGHS SATURDAY IN THE 60S. MILDER SUNDAY WITH HIGHS
70-75.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MEDIUM RANGE PERIOD CHARACTERIZED BY SLOW MODERATION OF
TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. SFC HIGH PRESSURE OVER
NEW ENGLAND TO BEGIN THE PERIOD WL GRADUALLY PUSH INTO ATLANTIC
CANADA BY EARLY NEXT WEEK. MODELS CONTINUE TO DEVELOP A COASTAL
TROUGH WITH TIME OFF SE COAST LTR SUN AND MON...AND HV LINGERED LOW
CHC POP/HEAVIER CLOUD COVER OVER EASTERN ZONES EARLY ON AS A RESULT.
FARTHER INLAND...DRY LLVLS SHOULD KEEP PARTLY CLOUDY CONDITIONS AND
RAIN CHCS AOB 14% UNTIL NEXT FRONT APPROACHES THE AREA FROM THE WEST
BY THE MIDDLE TO LATTER PORTION OF NEXT WEEK.
FOR TEMPS...MAXIMA WILL SLOWLY RECOVER BACK TOWARDS CLIMO NORMAL
TUE/WED. HIGHS INTO THE L/M70S N...M/U 70S S MON....TRENDING BACK
INTO THE 80S WED. EARLY MORNING LOWS GENERALLY IN THE U50S ACROSS
TYPICAL COOL SPOTS N/W OF RIC WITH L/M 60S ELSEWHERE.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
COLD FRONT APPROACHES FROM WNW TOWARD MIDDAY...THEN QUICKLY OFF
THE CST THU EVE. OTR THAN PSBL PTCHY MVFR VSBYS DUE TO LIGHT FOG
(BR) THROUGH DAYBREAK...VFR CONDS THROUGH EARLY-MID AFTN. PSBL
MVFR CONDS W/ SCT SHRAS/TSRAS FROM MID AFTN INTO THE EVENING WITH
THE FNTL PASSAGE. WINDS TURN GSTY FM THE NNW THU EVE...CONTINUING
THROUGH THU NGT/FRI MRNG...HIGHEST SPEEDS ALONG THE COASTS...ESPECIALLY
NORTH FACING...WHERE GUSTS TO 30 MPH WILL BE PSBL. ALSO...PTNTL
FOR PERIOD OF WDSPRD IFR/MVFR CLOUDS WITH STRATIFORM RAIN FROM FRI
NIGHT INTO SAT...ESP SRN VA/NE NC.
&&
.MARINE...
STRONG SFC COLD FRONT PUSHING SOUTH ACROSS NORTHERN ZONES ATTM...W/W
TO SW FLOW ~10-15 KT ACROSS THE WATERS ATTM. STILL ON TRACK FOR
STRONG POST-COLD FRONTAL NRLY SURGE TO COMMENCE FROM N TO S ACROSS
THE WATERS THIS EVE...AS TEMPS OFF THE WARM WATERS COOL TO LEVELS
NOT SEEN IN QUITE SOME TIME. HIGHER RES MODEL DATA AND GFS BUFR DATA
CONTINUES TO DEPICT WINDS ~30KT WITH AMPLE INSTABILITY TO MIX DOWN
GUSTS TO LOW END GALE ACROSS THE BAY/NRN COASTAL WATERS THIS EVE.
HAVE THEREFORE GONE WITH SHORT DURATION GALE WARNING OVER THE CHES
BAY AND COASTAL WATERS NORTH OF VA/NC BORDER THROUGH MIDNIGHT. SCA
WL BE NEEDED FOR FRIDAY AFTER GALES ARE NO LONGER NEEDED (THROUGH
THE WEEKEND OVER THE COASTAL WATERS/MOUTH OF CHES BAY). AS PRESSURE
GRADIENT REMAINS TIGHT W/~1024MB HIGH PRES BUILDING IN FROM THE NW
THROUGH EARLY SATURDAY. N TO NE FLOW 15-20 KT PERSISTING THROUGH
THIS PERIOD.
LARGE SFC HIGH PRESSURE BUILDS ACROSS NEW ENGLAND OVER THE WEEKEND.
PRESSURE GRADIENT BTWN STRONG HIGH TO THE N AND WEAK TROUGH OFF THE
CAROLINAS WILL MAINTAIN A PERSISTENT NE FLOW...GENERALLY 10-15 KTS
OVER THE NRN WATERS AND 15-20 KTS S. THIS PERSISTENT ONSHORE FLOW
WILL LIKELY MAINTAIN WAVES ABOVE SMALL CRAFT ADVISORY THRESHOLDS
OVER THE CSTL WATERS AND INTO THE MOUTH OF CHES BAY. NELY FETCH
INCREASES AS THE HIGH PRES SYSTEM MIGRATES INTO THE NORTHEASTERN
CONUS. STAYED NEAR WAVEWATCH WHICH INDICATES SEAS AS HIGH AS 8-12
FT NRN WATERS AND 5-8 FT SRN WATERS LATE SUN THROUGH MON.
&&
.HYDROLOGY...
FLOOD WARNING CONTINUES FOR THE BLACKWATER RIVER ABOVE FRANKLIN.
SEE CURRENT FLOOD WARNING PRODUCTS (FLSAKQ) FOR DETAILS.
&&
.CLIMATE...
FOR REFERENCE...RECORD LOW MAX VALUES FOR FRI 9/16:
RIC...65 F (1959)
ORF...64 F (1963)
&&
.EQUIPMENT...
KDOX WILL REMAIN OUT OF SERVICE UNTIL FURTHER NOTICE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>632-634-650-
652-654-656.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ633.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ658.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...MAM
AVIATION...MAM
MARINE...MAM
HYDROLOGY...AKQ
CLIMATE...AKQ
EQUIPMENT...AKQHazardous weather outlook, Sep 15, 3:09 PM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT THU SEP 15 2011
MDZ021>023-VAZ048-049-062>064-072>078-085-162015-
DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-GOOCHLAND-HANOVER-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-
409 PM EDT THU SEP 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-634-650-652-654-656-162015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
409 PM EDT THU SEP 15 2011
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THROUGH TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ658-162015-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
409 PM EDT THU SEP 15 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THROUGH TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-162015-
CURRITUCK SOUND-
409 PM EDT THU SEP 15 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...THROUGH TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-NCZ012>017-030>032-VAZ060-061-065>071-079>084-086>097-162015-
INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
409 PM EDT THU SEP 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING HOURS. LOCALIZED DAMAGING WIND GUSTS AND HEAVY RAIN WILL
BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-NCZ102-VAZ098>100-162015-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
409 PM EDT THU SEP 15 2011
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THROUGH TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 15, 4:43 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM MARINE TSTM WIND 11 ENE OCEAN VIEW 37.04N 76.08W
09/15/2011 E54 MPH ANZ632 VA MESONET
47 KT GUST AT THIRD ISLAND...WEATHERFLOW SITE X9999205
&&
05Special weather statement, Sep 15, 4:46 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT THU SEP 15 2011
VAZ086-152215-
MATHEWS VA-
546 PM EDT THU SEP 15 2011
...STRONG THUNDERSTORM OVER MATHEWS COUNTY...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REDART...OR ABOUT OVER GWYNNS ISLAND. THE
STORM WAS NEARLY STATIONARY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THIS STORM. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3736 7628 3749 7636 3752 7629 3751 7627
3748 7625 3745 7624 3741 7624 3737 7624
JMSpecial weather statement, Sep 15, 4:49 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT THU SEP 15 2011
VAZ087>089-092-093-152245-
GREENSVILLE VA-ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
549 PM EDT THU SEP 15 2011
...STRONG THUNDERSTORMS APPROACHING SOUTHAMPTON COUNTY...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF
BERLIN TO DAHLIA...OR FROM WAKEFIELD TO DAHLIA...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
CLARESVILLE AROUND 600 PM EDT...
IVOR AROUND 610 PM EDT...
BERLIN AROUND 625 PM EDT...
SEBRELL AROUND 630 PM EDT...
ISLE OF WIGHT COURTHOUSE AROUND 640 PM EDT...
BOYKINS AROUND 645 PM EDT...
WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR MAY CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3694 7659 3674 7695 3655 7707 3655 7756
3682 7740 3697 7702
ALBRIGHTSpecial weather statement, Sep 15, 5:01 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT THU SEP 15 2011
VAZ091-094>098-152300-
CHESAPEAKE VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK
VA-VIRGINIA BEACH VA-YORK VA-
601 PM EDT THU SEP 15 2011
...STRONG THUNDERSTORMS MOVING NORFOLK...PORTSMOUTH AND NORTHERN
CHESAPEAKE...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM FOX HILL TO
WILROY...OR FROM FOX HILL TO BOWERS HILL...MOVING EAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
NORVIEW AROUND 605 PM EDT...
NORFOLK INTERNATIONAL AIRPORT AROUND 610 PM EDT...
CRADOCK AROUND 615 PM EDT...
BAYSIDE AROUND 620 PM EDT...
PORTLOCK AROUND 625 PM EDT...
KEMPSVILLE AROUND 630 PM EDT...
WIND GUSTS TO 45 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR MAY CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3671 7599 3678 7655 3691 7636 3695 7636
3697 7633 3697 7630 3699 7631 3700 7636
3714 7635 3712 7627 3708 7626 3698 7629
3692 7611 3694 7600 3692 7597 3676 7594
ALBRIGHTSpecial weather statement, Sep 15, 5:03 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EDT THU SEP 15 2011
VAZ091-094>098-152300-
CHESAPEAKE VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK
VA-VIRGINIA BEACH VA-YORK VA-
603 PM EDT THU SEP 15 2011
...STRONG THUNDERSTORMS MOVING INTO NORFOLK...PORTSMOUTH AND
NORTHERN CHESAPEAKE...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM FOX HILL TO
WILROY...OR FROM FOX HILL TO BOWERS HILL...MOVING EAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
NORVIEW AROUND 605 PM EDT...
NORFOLK INTERNATIONAL AIRPORT AROUND 610 PM EDT...
CRADOCK AROUND 615 PM EDT...
BAYSIDE AROUND 620 PM EDT...
PORTLOCK AROUND 625 PM EDT...
KEMPSVILLE AROUND 630 PM EDT...
WIND GUSTS TO 45 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR MAY CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3671 7599 3678 7655 3691 7636 3695 7636
3697 7633 3697 7630 3699 7631 3700 7636
3714 7635 3712 7627 3708 7626 3698 7629
3692 7611 3694 7600 3692 7597 3676 7594
ALBRIGHTLocal storm report, Sep 15, 5:11 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM MARINE TSTM WIND 8 E OCEAN VIEW 36.97N 76.11W
09/15/2011 M45 MPH ANZ634 VA BUOY
39 KT GUST AT CBBV2
&&
05Thunderstorm Wind, Isle of Wight
- When
- September 15, 5:33 PM EST
- Where
- Isle of Wight County, 0.89 mi NW of Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.810, -76.740
Tree was downed and on fire near the intersection of Court Street and Route 460 in Windsor.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Arizona, September 15, 20111 death · $1.5 million · 1 in hail · 3 events
- Lightning Strike in New Jersey, September 15, 20111 death · 2 injured · 1 event
- Frost and Freeze in Iowa, September 15, 2011$27 million · 10 events
- Tornado in Maryland, September 15, 2011$40,000 · EF0 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 15, 20117 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 15, 20117 events
- Hail and Damaging Winds in New Mexico, September 15, 20111.75 in hail · 5 events
- Flash Flood and Hail in Texas, September 15, 2011$2,000 · 52 kt wind · 4 events
- Hail in Massachusetts, September 15, 20110.88 in hail · 3 events
- Hail in Arizona, September 15, 20112 in hail · 3 events
- Damaging Winds in South Carolina, September 15, 201160 kt wind · 3 events
- Damaging Winds in West Virginia, September 15, 2011$4,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349329.